# SDR 97ZZZX2805

- Difficulty date: May 19, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N488SP
- Make and model: Cessna 310N
- Aircraft serial: 310N0029
- Engine: Cont IO520E
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Adapter
- Part number: 643259A
- Condition: Binding
- Location: Starter
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING COMPRESSION TEST, DISCOVERED ENGINE WOULD LOCK-UP WHEN ROTATED BACKWARDS.  TROUBLESHOOTING REVEALED STARTER ADAPTER WAS CAUSE OF PROBLEM.  FURTHER INSPECTION OF ADAPTER SHOWED ACCUMULATION OF RUST AT STARTER MOUNTING PAD. THIS WAS SECOND NEWLY OVERHAULED ENGINE FOUND WITH THIS PROBLEM.  ADAPTER WAS REPLACED WITH NO FURTHER PROBLEMS.
